MAUDE Adverse Event Report: SPR Therapeutics SPRINT; Peripheral Nerve Stimulator

SPR Therapeutics SPRINT; Peripheral Nerve Stimulator
Catalog Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994)
Date of Event 08/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced a staphylococcal infection in their shoulder joint and an infectious disease physician evaluating the patient further suspected that the patient was septic.The patient was hospitalized, prescribed antibiotics including the placement of a picc line, a joint washout procedure was performed, and their lead was removed prior to the planned end of treatment.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient experienced severe pain in their left shoulder joint during sprint treatment targeting the axillary nerve.The patient additionally experienced pain extending medially to their left anterior chest and distally to their left elbow in association with this issue.It is not clear from the information provided if the patient experienced any other symptoms of infection in addition to the reported pain.The patient presented at the emergency room (er) for evaluation of the issue and was ultimately admitted to the hospital for further assessment and treatment.While hospitalized, the patient was diagnosed with a staphylococcal infection in their shoulder joint.An infectious disease physician evaluating the patient reportedly further suspected that the patient was septic.Note that information regarding cultures or other diagnostic testing used to inform these diagnoses was not available for this investigation.The patient was prescribed antibiotics for the treatment of this issue and their lead was removed prior to the planned end of treatment date.An update provided by a representative in contact with the patient further mentions that the patient had a peripherally inserted central catheter (picc) line inserted, suggesting that the patient was receiving the antibiotics intravenously.The update additionally states that a joint washout procedure was performed by an orthopedic physician for further treatment of the issue.The most recent update provided by the representative in contact with the patient states that the patient was expected to be discharged from the hospital on the date of the last contact with the patient, approximately two weeks after the issue began.The patient's picc line was expected to be removed prior to the discharge, and the patient was going to be transferred to an assisted living facility.Note that the patient was in an assisted living facility prior to the onset of this issue.No additional information regarding the resolution of this issue was available at the time of this investigation.If additional information becomes available, this investigation will be updated.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.

Brand Name
SPRINT
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key50916269
Report Number3011035812-2026-00012
Device Sequence Number5344887
Product Code NHI
UDI-Device Identifier00854001007588
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9600-9244-60
Device Lot Number506470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale